Alert archive / California / Wind Advisories in 2006

Wind Advisory 25, NWS Reno, NV

November 10, 20068 counties in California; 5 counties in Nevada

NWS Reno, NV issued this wind advisory at Nov 10, 2006, 4:35 PM PST for 8 counties in California; 5 counties in Nevada. It took effect at Nov 10, 2006, 10:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2006, 4:35 PM PST (00:35 UTC)
In effect from
Nov 10, 2006, 10:00 PM PST
Expired
Nov 11, 2006, 11:00 AM PST
In force
13 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 67 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3061 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 110035
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
435 PM PST FRI NOV 10 2006


CAZ071-NVZ003-111200-
/O.NEW.KREV.WI.Y.0025.061111T0600Z-061111T1400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO-
CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SPARKS...VERDI...GARDNERVILLE
435 PM PST FRI NOV 10 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST SATURDAY. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 40 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-111200-
/O.NEW.KREV.WI.Y.0025.061111T0600Z-061111T1700Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
435 PM PST FRI NOV 10 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SATURDAY. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 40 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
6 follow-up statements
000 
WWUS75 KREV 110958
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
158 AM PST SAT NOV 11 2006

CAZ072-NVZ002-111600-
/O.EXB.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
158 AM PST SAT NOV 11 2006

...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN
INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND
GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING
AS LIGHT SNOW BEGINS TO FALL.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-111800-
/O.EXT.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
158 AM PST SAT NOV 11 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 40 MPH WITH GUSTS TO 55 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT
MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ003-111600-
/O.EXT.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
158 AM PST SAT NOV 11 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST
WINDS AROUND 20 TO 30 MPH WITH GUSTS TO 55 MPH IN WIND PRONE
AREAS. THE STRONGEST WINDS CAN BE EXPECTED IN WASHOE VALLEY AND IN
THE WESTERN FOOTHILLS OF RENO...CARSON CITY AND GENOA.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ071-111400-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
158 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG
THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS CAN BE EXPECTED FROM
JANESVILLE SOUTH AND EAST TO DOYLE AND IN THE SIERRA VALLEY. 

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111255
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
455 AM PST SAT NOV 11 2006

CAZ073-111900-
/O.UPG.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
/O.NEW.KREV.HW.W.0006.061111T1255Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
455 AM PST SAT NOV 11 2006

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT
MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-111900-
/O.EXB.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
455 AM PST SAT NOV 11 2006

...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG
HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM HAWTHORNE TO
SCHURZ.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ071-111400-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
455 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS CAN BE
EXPECTED FROM JANESVILLE SOUTH AND EAST TO DOYLE AND IN THE
SIERRA VALLEY.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-111600-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
455 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN
INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND
GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING
AS LIGHT SNOW BEGINS TO FALL.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111358
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
558 AM PST SAT NOV 11 2006

CAZ071-111500-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1400Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
558 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 6 AM PST THIS MORNING.

WINDS ACROSS THE AREA HAVE DIMINISHED TO 10 TO 15 MPH WITH GUSTS
TO 30 MPH THIS MORNING AND WILL REMAIN THERE THROUGH

$$

CAZ073-111630-
/O.CON.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
558 AM PST SAT NOV 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH LATE THIS MORNING AS THE FRONT
MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-111630-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
558 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS
ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM
HAWTHORNE TO SCHURZ.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-003-111600-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
558 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTH TO SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ACROSS THE TAHOE BASIN
INTO MARKLEEVILLE. ACROSS THE RIDGES AND HIGHEST PASSES...WIND
GUSTS TO 100 MPH ARE EXPECTED. WINDS WILL DIMINISH BY MID MORNING
AS LIGHT SNOW BEGINS TO FALL.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111542
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
742 AM PST SAT NOV 11 2006

CAZ072-NVZ002-003-111645-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1600Z/
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS...
VERDI...GARDNERVILLE
742 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. WINDS HAVE
DECREASED BELOW ADVISORY LEVELS...HOWEVER GUSTS TO 35 MPH ARE
POSSIBLE THROUGH THE MORNING.

$$

CAZ073-111900-
/O.CON.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
742 AM PST SAT NOV 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 30 TO 40 MPH WITH GUSTS TO 70 MPH IN WIND PRONE AREAS
ALONG THE HIGHWAY 395 CORRIDOR. THE STRONGEST WINDS ARE EXPECTED
NEAR WALKER AND BRIDGEPORT DURING THE MORNING HOURS SATURDAY.
WINDS ARE EXPECTED TO DIMINISH BY NOON AS THE FRONT MOVES THROUGH.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-111900-
/O.CON.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
742 AM PST SAT NOV 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

AN APPROACHING COLD FRONT WILL BRING STRONG SOUTHWEST WINDS
AROUND 20 TO 30 MPH WITH GUSTS TO 50 MPH IN WIND PRONE AREAS
ALONG HIGHWAY 95. THE STRONGEST WINDS CAN BE EXPECTED FROM
HAWTHORNE TO SCHURZ.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111848
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1048 AM PST SAT NOV 11 2006

CAZ073-112000-
/O.EXP.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1048 AM PST SAT NOV 11 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED THIS MORNING AND WINDS SPEEDS ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA. GUSTS TO 40 MPH REMAIN POSSIBLE
TODAY...WITH STRONGER GUSTS ON RIDGES AND IN WIND PRONE AREAS.

$$

NVZ001-112000-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1048 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 35 MPH
ARE POSSIBLE THROUGH THE DAY.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 111854
NPWREV

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE RENO NV
1053 AM PST SAT NOV 11 2006

CAZ073-112000-
/O.EXP.KREV.HW.W.0006.000000T0000Z-061111T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1053 AM PST SAT NOV 11 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED THIS MORNING AND WINDS SPEEDS ARE EXPECTED TO
REMAIN BELOW WARNING CRITERIA. GUSTS TO 40 MPH REMAIN POSSIBLE
TODAY...WITH STRONGER GUSTS ON RIDGES AND IN WIND PRONE AREAS.

$$

NVZ001-112000-
/O.EXP.KREV.WI.Y.0025.000000T0000Z-061111T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1053 AM PST SAT NOV 11 2006

...WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. WINDS
HAVE DECREASED BELOW ADVISORY CRITERIA...HOWEVER GUSTS TO 35 MPH
ARE POSSIBLE THROUGH THE DAY.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:30 PM PST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 10, 3:30 PM PST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 PM PST FRI NOV 10 2006

.SHORT TERM...
A FLAT RIDGE OVER THE GREAT BASIN TODAY CONTINUES TO WEAKEN AS A
VIGOROUS SHORT WAVE APPROACHES THE WEST COAST. WATER VAPOR SATELLITE
IMAGERY SHOWS THIS FEATURE AT 40N/135W...NOT TOO FAR FROM GFS
PLACEMENT. 130 KNOT JETSTREAM IS MOVING THE SHORT WAVE RAPIDLY EAST.
PROGS SHOW THE JETSTREAM SPLITTING WHICH WILL WEAKEN THE SYSTEM
SOMEWHAT OVERNIGHT. GOOD MOISTURE PLUME WITH PRECIPITABLE WATER AN
INCH OR SO MOVING INTO NORTHWEST CA AHEAD OF THE SHORT WAVE AND COLD
FRONT. PRECIPITATION WILL SPREAD ACROSS NORTHERN CA THIS EVENING AND
INTO THE TAHOE AREA AND WESTERN NV BY EARLY SATURDAY MORNING. SNOW
LEVELS WILL START OUT FAIRLY HIGH WITH THIS SYSTEM AS CURRENT
TEMPERATURES OF 36 DEGREES ON SLIDE MT AND 700MB TEMPS OF 0 TO -2C
SUGGEST SNOW LEVELS OF 9000 FEET. VERY LOW DEWPOINTS IN WESTERN NV
AND EASTERN CA MAY PROVIDE EVAPORATIVE COOLING AND ALLOW PRECIP TO
START OUT AS SNOW EVEN IN LOWER VALLEYS BEFORE CHANGING OVER TO
RAIN. IN GENERAL THE SNOW LEVELS WILL LOWER AS THE TROUGH AND COLD
FRONT SPREAD COOLER AIR OVER THE AREA. ACCUMULATIONS IN WESTERN NV
VALLEYS ABOVE 5500 FEET COULD BE AN INCH OR TWO...WHILE 2 TO 4
INCHES ARE EXPECTED AROUND LAKE TAHOE AND HIGHER AMOUNTS ABOVE THE
PASSES. A SPECIAL WEATHER STATEMENT REMAINS IN EFFECT FOR TRAVELERS
IN THE MOUNTAINS THIS WEEKEND.

TEMPERATURES WILL BE 6 TO 12 DEGREES COOLER ACROSS THE AREA SATURDAY
BEHIND THE COLD FRONT THEN WARM UP A FEW DEGREES SUNDAY INTO MONDAY.
IT WILL BE VERY WINDY ON MONDAY AS A POWERFUL JET...180 TO 200
KNOTS...MOVES ACROSS OREGON. WINDS AT 700 MB EXCEED 70 KNOTS ON
SUNDAY NIGHT AND MONDAY ACROSS NORTHERN NV. A HIGH WIND WATCH MAY BE
NEEDED FOR THIS EVENT AND WILL MAKE THAT DECISION EITHER TONIGHT OR
SATURDAY. THIS SYSTEM WILL ALSO BE WET BUT SNOW LEVELS WILL BE
HIGHER THAN WHAT IS EXPECTED THIS WEEKEND. RC

.LONG TERM...TUESDAY THROUGH FRIDAY...
SURFACE FRONT CONTINUES WORKING ITS WAY ACROSS THE GREAT BASIN
TUESDAY AS SHOWERS WIND DOWN. MODELS IN BETTER AGREEMENT TODAY WITH
RIDGING BEHIND THE EXITING LOW TUESDAY NIGHT AND WEDNESDAY. RISING
HEIGHTS TUESDAY NIGHT BRING CLEARING SKIES ALLOWING COOL
TEMPERATURES IN POST-FRONTAL AIRMASS...SO LOWERED THE VALLEYS
ALTHOUGH NOT AS COLD AS MOS WITHOUT NORTHEAST FLOW. GFS CONTINUES TO
GENERATE QPF OVER THE NRN SIERRA WEDNESDAY FROM WAA AS THE WEST
COAST WARMS UP. FEEL THAT THIS IS OVERDONE AND WEDNESDAY WILL BE THE
ONLY DRY DAY OF THE PERIOD...HOWEVER STILL DONT QUITE HAVE THE
CONFIDENCE TO PULL OUT THE SLIGHT CHANCE POPS. MODELS AGREE THAT THE
NEXT UPPER WAVE MOVES INTO THE WEST COAST BY THURSDAY BRINGING
INCREASING WINDS AND ANOTHER DECENT CHANCE FOR PRECIP OVER MAINLY
THE NRN HALF OF THE CWA. CONTINUED WITH SLIGHT CHANCE POPS INTO
FRIDAY TO SHOW THE CONTINUATION OF UNSETTLED WEATHER. JORDAN
&&

.AVIATION...
VFR CONDITIONS THROUGH 06Z. BAND OF -SN/RA EXPECTED TO BE NEAR THE
NV/CA/OR BORDER AROUND 06Z AND MOVE TO A KTRK-KRNO-KLOL LINE AROUND
12Z. MVFR CIGS/VIS EXPECTED IN THIS BAND WITH LCL IFR CONDITIONS IN
HEAVIER SNOW SHOWERS NEAR THE SIERRA. CONDITIONS SHOULD IMPROVE
AFTER 18Z. JORDAN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Nov 10, 2:25 PM PST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
225 PM PST FRI NOV 10 2006

CAZ071>073-NVZ002-111200-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...GLENBROOK...INCLINE VILLAGE
225 PM PST FRI NOV 10 2006

...COLDER WITH SNOW OVER EASTERN CALIFORNIA ON VETERANS DAY...

A FAST MOVING PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHERN
CALIFORNIA TONIGHT THROUGH VETERANS DAY. THE STORM WILL BRING
SNOW TO THE SIERRA AND HIGHER ELEVATIONS OF WESTERN LASSEN COUNTY
BEFORE MOVING EAST OF THE AREA LATE SATURDAY.

SNOW WILL BEGIN OVER WESTERN LASSEN COUNTY THIS EVENING AND WILL
SPREAD SOUTHWARD ALONG THE SIERRA EARLY SATURDAY. COLDER
TEMPERATURES CAN BE EXPECTED AFTER THE COLD FRONT MOVES THROUGH ON
SATURDAY. IN ADDITION...GUSTY WINDS...ESPECIALLY OVER THE HIGHER
ELEVATIONS OF MONO COUNTY...WILL ACCOMPANY THIS SYSTEM. SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE AT LAKE TAHOE...WITH
3 TO 6 INCHES ABOVE 7000 FEET BY LATE SATURDAY AFTERNOON.

SNOW WILL END ACROSS NORTHEASTERN CALIFORNIA SATURDAY AFTERNOON AND
CONTINUE INTO THE EVENING IN THE CENTRAL SIERRA. DRY WEATHER IS
EXPECTED ON SUNDAY. ANOTHER STORM SYSTEM IS EXPECTED TO BRING MORE
SNOW AND VERY WINDY CONDITIONS TO THE MOUNTAINS SUNDAY NIGHT AND
MONDAY.

IF PLANNING TRAVEL INTO THE MOUNTAINS THIS VETERANS DAY WEEKEND...
BE PREPARED FOR WINTER DRIVING CONDITIONS. BE SURE THAT YOUR CAR
IS WINTERIZED. CARRY CHAINS...EXTRA WARM CLOTHES AND
BLANKETS. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL
MEDIA...FOR LATER UPDATES ON THIS SITUATION FROM THE NATIONAL
WEATHER SERVICE.

HOON

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 4:55 AM PSTHigh Wind WarningREVMono6 hr
Nov 11, 2:28 PM PSTHigh Wind WatchREVAlpine, El Dorado, Lassen, Modoc, Nevada, Placer and 2 more29 hr

Nearby

Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.